Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

what happens if i just stop taking Prozac instead of weaning myself off it?

(16 Posts)
juicychops Tue 26-Aug-08 07:17:04

im on 60mg of Prozac and ive now been told to start reducing it. im on a single 60mg tablet a day so i need to go to the docs to get the individual 20mg ones so that i can continuously reduce the dosage over the next 6 weeks.

but i wont get a chance to go to the docs for at least a week due to plans etc.

i forgot to take my tablet yesterday and i haven't taken it today yet. what would happen if i just stopped taking it now altogether?

what would the side effects be? is it safe to do this?

juicychops Tue 26-Aug-08 08:29:21

BUMP

juicychops Tue 26-Aug-08 09:27:11

BUMP BUMP BUMP

SheSellsSeashellsByTheSeashore Tue 26-Aug-08 09:28:26

personally i wouldnt risk it. you could have a relapse. get thee to the doctors woman wink

Leeldodgy Tue 26-Aug-08 09:30:44

No it's not safe to just stop. You need to follow your gp's advice.

SixTimesDown Tue 26-Aug-08 09:31:09

DON'T do it, really, it's NOT a safe way to come off any anti-deppressant.

Sorry for the shouting but I have experience, with my Mum.

Please see your GP and do it properly.

Good luck. smile

minorbird Tue 26-Aug-08 09:38:41

Can you not speak to your GP on the phone? They might be able to send you a prescription via post or you might be able to pick it up? smile

MelT76 Tue 26-Aug-08 09:52:39

At least take one today. Are the tablets big enough to break in half? I would try this until you can get to the docs.

grouchomarx Tue 26-Aug-08 09:57:25

I stopped taking something similar in this way a few years ago (I was abroad and didn't know what else to do). I felt pretty awful for a few days but was all right after that. I wouldn't recommend it though - and I would speak to your gp surgery, can't you even pick up a prescription?

GooseyLoosey Tue 26-Aug-08 10:01:00

Would come down off it gradually over a couple of weeks. Recently stopped taking Sertraline and the psych's recommendation was to half the dose for one week, further reduce it the next and then stop altogether. I felt a bit queasy for a day or so (which could have been unrelated) but apart from that - no problems at all - but then I was going on to other ADs as well - but I did wait a few weeks.

nickytwotimes Tue 26-Aug-08 10:08:04

DO it gradually!
I tried a sudden stop and was really unwell, physically and mentally.
Cut down first as you suggest in your op.

juicychops Tue 26-Aug-08 10:13:56

ok thanks for the advice. im gunna give the doctors a call today to see if they can leave a perscription for me to just pop in and pick up at some point this week. il take my tablet today when i get home.

cant face getting ill from tablets. thought as i didn't have one yesterday and i feel fine still that i might be ok to just stop, but its prob still in my system keeping me going isnt it

feature Tue 26-Aug-08 10:20:48

cut down to 40mg from 60mg do this for 4 days then cut to 20mg daily for few days, then 20mg very second day, then you shall not feel as "spaced out"!

feature Tue 26-Aug-08 10:20:48

cut down to 40mg from 60mg do this for 4 days then cut to 20mg daily for few days, then 20mg very second day, then you shall not feel as "spaced out"!

feature Tue 26-Aug-08 10:21:02

just the once though........

juicychops Tue 26-Aug-08 10:27:21

they wont leave a perscription for me cos its a different dose to what im currently on!

pains in the arses!! ive now gotta change my plans for tomorrow morning so that i can get new tablets

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now